MAUDE Adverse Event Report: ALCON LABORATORIES IRELAND LTD. CLAREON PANOPTIX TRIFOCAL HYDROPHOBIC INTRAOCULAR LENS; LENS, MULTIFOCAL INTRAOCULAR

ALCON LABORATORIES IRELAND LTD. CLAREON PANOPTIX TRIFOCAL HYDROPHOBIC INTRAOCULAR LENS; LENS, MULTIFOCAL INTRAOCULAR
Model Number CNWTT0
Medical Device Problem Codes Defective Device (2588); Device Contamination with Chemical or Other Material (2944)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 09/28/2022
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
The product was not returned for analysis; the lens remains implanted.Complaint history and product history records were reviewed, and documentation indicated the product met release criteria.Root cause has not been identified.There have been no other complaints reported in the lot number.The manufacturer internal reference number is: (b)(4).
 
Event or Problem Description
A physician reported that following an intraocular lens (iol) implant procedure, an unusual aspect to the posterior circumference of the iol was noted.The implant was left in the eye as no visual impact was expected.Additional information has been requested.
 
Additional Manufacturer Narrative
Additional information provided in a.1., a2., a.3.,b.3, b.5., b.6.,d.10., e.4., h.6.The manufacturer internal reference number is: (b)(4).
 
Event or Problem Description
Additional information was received stating unusual aspect to the posterior circumference of the iol feathered appearance of circumferential posterior optic edge as though there was micro debris adherent to it.Scheduled procedure was completed on same day and event occurred during surgery.There was no patient harm reported.
 
Additional Manufacturer Narrative
The product was not returned for analysis.One photo received, there appears to be material adhered to the edge of the optic.No confirmation can be made what type of material or the origin of the material.Video received.Lens preparation is not shown.The nozzle comes in to view, the haptics appears to be in the correct position as the iol passes out of the nozzle.The iol unfolds in the eye, there appears to be some material adhered to the optic edge.No confirmation can be made what type of material or the origin of the material.Based on our observation of the photo, a material is observed on the iol optic which could potentially be a material adhered to the edge of the lens.A definitive determination of the reported complaint cannot be made without the evaluation of the physical product.A final root cause cannot be determined based on available information.The manufacturer internal reference number is: (b)(4).

Brand Name
CLAREON PANOPTIX TRIFOCAL HYDROPHOBIC INTRAOCULAR LENS
Common Device Name
LENS, MULTIFOCAL INTRAOCULAR
Manufacturer (Section D)
ALCON LABORATORIES IRELAND LTD.
cork business&technology park
model farm road
cork 00000
EI  00000
Manufacturer (Section G)
ALCON LABORATORIES IRELAND LTD.
cork business&technology park
model farm road
cork 00000
EI   00000
Manufacturer Contact
jonathan schlech
6201 south freeway
mail stop ab2-6
fort worth, TX 76134
8007579780
MDR Report Key15697098
Report Number9612169-2022-00560
Device Sequence Number17987992
Product Code MFK
UDI-Device Identifier00380652407861
UDI-Public00380652407861
Combination Product (Y/N)N
Initial Reporter StateOR
Initial Reporter CountryUS
PMA/510(K) Number
P190018
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2022
Reporter Type Manufacturer
Report Source Health Professional
Initial Reporter Occupation Physician
Type of Report Initial,Followup,Followup
Report Date (Section B) 01/09/2023
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date01/17/2026
Device Model NumberCNWTT0
Device Catalogue NumberCNWTT0.070
Device Lot Number25340956
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 10/03/2022
Supplement Date Received by Manufacturer11/04/2022
12/15/2022
Initial Report FDA Received Date10/29/2022
Supplement Report FDA Received Date12/03/2022
01/09/2023
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Date Device Manufactured01/19/2022
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
BARRETT II UNIVERSAL, HOLLADAY 2; MONARCH , INJECTOR; MONARCH III CARTRIDGE D; PROVISC
Patient Age73 YR
Patient SexFemale